I have posted this once before on the Herpes forum, but it appears that my symptoms may not indicate herpes but something else. I have decided to post it here, in case someone has any help or suggestions as to what could be going on.
About three months ago, I had unprotected sex with a friend who was adamant he was clean. Of course, it was not until after the deed was done that he admitted he's never gotten tested. Still, my mistake for being so careless. Three weeks ago, I was travelling from Peru to the US. I was suffering from a cold while I was travelling: runny nose, fever, and scratchy throat. Our plane had to make an emergency landing in Ecuador, and I ended up wearing the same sweat-drenched tight jeans for almost 24 hour straight. I landed in the states, went home and had a long sleep. The next morning, I woke up and I felt very itchy near my butt. I looked there, and in the crease of my butt and inner thigh I had a dark-red spot about the size of my pinky tip. It itched a lot, and I remember trying to squeeze it but nothing came out. Over the next few days, I scratched it so much a light scab formed over it. The spot is still here, three weeks ago, though much of the scab has healed over and it has reduced in size. It is still, however, itchy.
I was very worried, and looked up symptoms of HPV. It kind of sounded like it could be, but not really. It never ulcered or was never painful, and for a while there was no other itchy spot that formed. However, almost a week ago, I noticed a second bump forming about an inch away from this original one. Same deal. Not painful, itchy when I wore clothing, no noticeable head. This one is smaller in size, and looks more like an ingrown hair than anything else. When I itch these guys, they react like a mosquito bite and get red and appear to grow in size. Then, they go back down to their original size eventually if I stop itching.
Other things that have happened as of late, is that I have stopped taking the pill three weeks ago. I am very prone to yeast infections, and will usually get them once a month if I am having sex habitually and also because I am allergic to latex, pads, tampons, and certain types of body soaps and detergents. I am finding, however, that as of later I have a recurring yeast infection. I am unsure, however, whether it could be due to being off the pill or whether it is related to the bumps that have appeared near my vagina. I know that changes in hormone levels can cause yeast infections. Along with my yeast infection, my vagina also feels itchy and burns sometimes. Once again, I am unsure whether this could be attributed to my yeast infection, to stopping the pill, or could be an STD.
I went to my gynecologist almost a week ago now, and got tested for the whole gamut and I am currently waiting to get my results. I told her I was rather worried I had HPV, and she took a look at my itchy spot down there and said that it didn't LOOK like herpes, especially if it didn't ulcer. To be on the safe side, however, she decided to take a swab from it for analysis. A day after this appointment is when the second bump appeared. Along with this second bump, I noticed a skin irritation... I noticed the follicles of my hair near the second spot looked inflamed. It doesn't seem to look like warts of any kind, additionally they had hair growing in them which I think genital warts do not. I assume it was either a reaction from me touching that area numerous times a day to take a look at those two spots, or an irritation from having worn a tight thing for an entire day. The doctor asked me if I'd had flu-like symptoms when my first spot appeared. I told her that I'd had a cold, but that I didn't think it was associated to having some sort of primary outbreak as my parents soon got the cold themselves after I had been home for a few days.
Other points of information, but could be completely unrelated, is that since I have stopped the pill my eczema has gotten worse. And my skin right now is just generally irritated by soaps and shampoos. This happened to me while I was on the pill occasionally, though since I have been off the pill it has gotten much worse.
In any case, I am curious to see what you guys think. I am still betting this is HPV, because of those two itchy bumps. However, an individual told me that it is unlikely to be herpes as three weeks is a long time for a itchy spot to still be around down there.
You've seen your gyn and started the testing process which is the best thing to do. unfortunately it sounds like your symptoms were there far too long for any lesion cultures for herpes to be of much use. you should follow up with type specific herpes igg blood testing 3 months after you last had sex prior to symptoms to err on the side of caution. Your symptoms don't really sound like herpes going on but cover your bases - it's part of being sexually responsible!
have you had your gardasil shot series? your symptoms don't sound like hpv going on either but protecting yourself against 4 common types of hpv in the genital area is important to your future health!
do you see a dermatologist for your skin issues? they can help with genital sensitivity issues too.
do you get tested for yeast when you think you have it or do you self diagnose and self treat?
I got my results two days ago, and I tested negative for everything. No indication of abnormal cells, no chlamydia, no viral infections, no nothing. A little confused, but then again the gynocologist did say that the bump didn't look or act like HPV or any other STD really. I'll call up the gynocologist again to see if she recommends blood testing even if there were no abnormal cells. I haven't had my gardasil shots, no...but after this scare, I am definitely going to get them. I haven't seen a dermatologist for eczema in a long time, I think I'm going to wait and see if this subsides... the gynocologist thinks that going off the pill is most likely the cause of it, as my hormones right now are a little wacky. I've self-treated my yeast infections, usually just drinking tons and tons of water helps A LOT.
I think the next time I get a yeast infection, I'll ask to get a swab done and get more effective medication for the strand that I have. Stuff like canestan is not particularly helpful.
have to wonder if you even get yeast infections if just drinking water helps. honestly if it's a yeast issue, drinking water won't make a darn bit of difference. I recommend no more self treatment and any time you have discharge, be seen for further testing so you can try to get to the bottom of what is going on. for some women, discharge is just normal and sometimes in rather large amounts. you also can have overgrowth of lactobacillus in the vagina too which can cause discharge and it won't show up in routine cultures. sometimes it takes quite a few trips to the gyn to get to the bottom of it all :( I also recommend following up with the dermatologist to try to deal with skin issues too. sometimes when you are younger, they chalk it all up to eczema and it's not until you are older that they are able to be more specific and figure out what products to avoid and such to help reduce symptoms. some of us are just delicate ;)
Cheers for the advice!
I've always been so so reluctant to go to doctor's, but I think this is inevitable. The yeast infections alone have become a concern. Condoms are a huge issue when I'm in a relationship, as I'm allergic to them and the special non-latex condoms rip all the time (at least the ones I've purchased). Then there's the fact that pads and tampons seem to aggravate me as well. I may have assumed, and wrongly so, that there is no solution to these issues, Discharge is normal for me, and it can get quite heavy too depending on the week of the month. Skin issues and allergies are rampant on both sides of my family, so there was no escape. In any case, i'll schedule an appointment with a doctor to get my eczema checked out as well. The cortisone doesn't do much anymore.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.